Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 10, 2025, 9:41 AM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2025, 9:41 AM CDT (14:41 UTC)
- Expired
- May 10, 2025, 10:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WFUS52 KTAE 101441
TORTAE
FLC131-101515-
/O.NEW.KTAE.TO.W.0023.250510T1441Z-250510T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
941 AM CDT Sat May 10 2025
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
West central Walton County in the Panhandle of Florida...
* Until 1015 AM CDT.
* At 941 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Eglin Air Force Base, or 10 miles northeast of
Niceville, moving north-northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Eglin Air Force Base around 945 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3063 8639 3072 8639 3073 8633 3068 8627
3056 8631 3056 8636 3059 8639 3062 8639
3063 8640
TIME...MOT...LOC 1441Z 170DEG 20KT 3059 8633
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-WD1 follow-up statement
426
WWUS52 KTAE 101508
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1008 AM CDT Sat May 10 2025
FLC131-101518-
/O.EXP.KTAE.TO.W.0023.000000T0000Z-250510T1515Z/
Walton FL-
1008 AM CDT Sat May 10 2025
...THE TORNADO WARNING FOR WEST CENTRAL WALTON COUNTY WILL EXPIRE AT
1015 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 3063 8639 3072 8639 3073 8633 3068 8627
3056 8631 3056 8636 3059 8639 3062 8639
3063 8640
TIME...MOT...LOC 1508Z 170DEG 20KT 3073 8636
$$
21-WDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 10, 5:14 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 10, 5:14 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
614 AM EDT Sat May 10 2025
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 257 AM EDT Sat May 10 2025
Today is expected to kickoff a multi-day period of heavy rainfall
through early next week. A cutoff upper low west of the area will
meander slowly today with a weak surface low across the northern
Gulf coast. Precipitable water values near the 90th percentile for
this time of year will stream northward, leading to widespread rain
with pockets of heavy rainfall. Sufficient instability and shear
exists for a low end risk of severe weather, and the SPC has a
marginal risk (level 1 of 5) in place for most of the area. A
damaging wind gust or brief tornado cannot be ruled out with any
mesoscale boundary interactions, although this will be isolated if
it occurs at all.
The HRRR has struggled this morning with its depiction of the
ongoing convection south of Apalachicola. This convection is
expected to gradually weaken this morning. The focus is expected to
be on a growing area of convection near Mobile, which is forecast to
slide eastward through the day and reach the Florida panhandle later
this morning into the afternoon. This is where the greatest threat
of severe weather and flash flooding exists for today.
Heading into tonight, the overall environment will not change much,
and additional rounds of showers and thunderstorms are expected
across the area. Guidance is keying in on late tonight into early
Sunday morning as the start of the next significant round after
today.
&&
.SHORT TERM AND LONG TERM...
(Sunday through Friday)
Issued at 257 AM EDT Sat May 10 2025
The H5 low we've been chatting about the past several days will be
fully cut-off from the main flow to start the period. It's forecast
to nudge a little west during the day Sunday, which keeps our region
in a very moist environment with precipitable water values (PWATs)
of 1.6" to 1.8", or above the 90th percentile for this time of year.
Meanwhile, a fairly unidirectional flow will develop during the day
Sunday and bring yet another round of showers and storms to the
region. Given the unidirectional flow, moisture, and a lingering
front and there is the potential for training showers and storms
Sunday morning and again Sunday night into Monday. That said, there
remains uncertainty as to where these training showers and storms
will first develop before crawling east Sunday into Sunday night and
Monday. Most guidance suggests the showers/storms get started
between Panama City and Apalachicola early Sunday morning, but all
locations from the Panhandle to northern portions of Apalachee Bay
have the chance to be affected by training storms. And these
training storms will reach well into Alabama and Georgia as well.
Widespread rain totals remain between 3" to 6" across the region
with localized amounts of 10" or more on the table. A Flood Watch
has been issued for all of our region outside of the SE Florida
Big Bend through Monday morning to account for the potential for
isolated to scattered instances of flash flooding. More on that in
the Hydro section below.
There's also the potential for a few strong to severe thunderstorms
within the training convection Sunday into Sunday night. Damaging
winds remain the primary concern along with some hail. A tornado or
two cannot be ruled out. There's a Marginal Risk (Level 1 of 5) for
severe weather Sunday into Sunday night to account for this
potential.
The cut-off H5 low begins lifting out of the region early next week,
keeping rain chances in the forecast Monday and, to a lesser extent,
Tuesday before fully exiting the region by mid-week. An H5 ridge
takes over by the second half of the work week with widespread 90s
make an appearance to our region as early as Wednesday, but more
likely Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 613 AM EDT Sat May 10 2025
Multiple rounds of showers and thunderstorms are expected through
the period with generally MVFR ceilings. However, periods of IFR or
lower conditions are also expected with thunderstorms.
&&
.MARINE...
Issued at 257 AM EDT Sat May 10 2025
Moderate to fresh southerly to southeasterly winds continue in our
waters west of Apalachicola today where a Small Craft Advisory
remains in effect through the evening. Winds decrease below advisory
levels later tonight, but remain near cautionary levels through
Monday. Moderate southeasterly winds are expected across Apalachee
Bay through tomorrow. Rain chances remain high through the weekend
into Monday. Gusty winds and locally high seas can be expected in
the vicinity of any thunderstorms.
&&
.FIRE WEATHER...
Issued at 257 AM EDT Sat May 10 2025
There are minimal fire weather concerns expected through early next
week with wetting rain expected.
&&
.HYDROLOGY...
Issued at 257 AM EDT Sat May 10 2025
Confidence has increased enough to issue a Flood Watch for most
of our area starting this morning and lasting into early Monday
morning. While the greatest potential for isolated to scattered
instances of Flash Flooding remains centered on Sunday into
Sunday night, there's enough of a potential today to go ahead and
start it today.
A couple more rounds of heavy rain remain in the forecast today
through Monday. Widespread rainfall totals of 2" to 6" are forecast
the next couple of days. Locally higher amounts of 10" or more are
very possible. A Slight Risk (Level 2 of 4) for Excessive Rainfall
was introduced across the Florida Panhandle into Southeastern
Alabama today due to the rain we picked up there Friday and the
potential for several more inches of rain today; a Marginal Risk
(level 1 of 4) for Excessive Rainfall remains in place east of
there in the Florida Big Bend and Southwest Georgia. A Slight Risk
(level 2 of 4) for Excessive Rainfall remains in place for all of
our area for Sunday into Sunday night.
Three-hour Flash Flood Guidance (FFG) has dropped to between 3 to
5" across much of the Florida Panhandle into Southeastern Alabama
due to Friday's rain. That much rain is attainable with any
showers and storms that are able to develop today. It's still
worth mentioning that as each round of rain moves through that the
FFG would come down. Which is why isolated to scattered instances
of flash flooding are highest Sunday into Sunday night.
On the riverine front, most rivers start to near Action Stage with
some of the higher rainfall totals within the ensemble guidance. So
while rises on the rivers are expected, riverine flooding is not
currently anticipated unless rainfall totals exceed even the highest
of ensemble members, or more than 10-12". That said, we'll need to
watch some of our smaller creeks that respond more quickly to
localized heavy rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 68 76 67 / 90 80 100 90
Panama City 78 69 77 68 / 90 80 80 70
Dothan 77 66 76 65 / 90 80 90 80
Albany 78 66 77 66 / 90 80 100 90
Valdosta 81 67 80 67 / 90 60 100 90
Cross City 84 69 82 66 / 70 60 100 90
Apalachicola 78 71 76 69 / 90 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
112-114-115-118-127-128-326-426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Monday afternoon for ALZ065>069.
GM...Flood Watch through Monday afternoon for GMZ735.
High Rip Current Risk through late Monday night for GMZ735.
Small Craft Advisory until 10 PM CDT this evening for GMZ751-752-
770-772.
&&
NEAR TERM...DVD
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...DVD
HYDROLOGY...ReeseIn the hours before
Special weather statement, May 10, 9:23 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
923 AM CDT Sat May 10 2025
FLZ007-008-108-101515-
Central Walton FL-South Walton FL-North Walton FL-
923 AM CDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALTON COUNTY
THROUGH 1015 AM CDT...
At 922 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Eglin Air Force Base, Alpine Heights, Villa
Tasso, De Funiak Springs, Liberty, De Funiak Spring Airport,
Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, New
Harmony, and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8639 3088 8604 3050 8617 3047 8620
3049 8619 3050 8620 3047 8623 3047 8624
3049 8626 3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1422Z 202DEG 16KT 3051 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:49 PM CDT | Special Marine Warning | TAE | 116 min | |
| May 9, 10:42 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 10, 12:57 AM CDT | Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 43 hr |
| May 10, 12:57 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 10, 3:34 AM CDT | Special Marine Warning | TAE | 116 min | |
| May 10, 5:23 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 7:40 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 9:23 AM CDT | Special Weather Statement | TAE | Walton | 52 min |
| May 10, 9:30 AM CDT | Tornado Warning | TAE | Walton | 30 min |
| May 10, 10:00 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 45 min |
| May 10, 10:25 AM CDT | Tornado Warning | TAE | Holmes, Walton | 35 min |
| May 10, 10:47 AM CDT | Tornado Warning | TAE | Holmes, Washington | 43 min |
| May 10, 11:01 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 59 min |
| May 10, 11:11 AM CDT | Tornado Warning | TAE | Holmes, Jackson | 49 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.